Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 60, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 3, 2006, 12:36 PM MST for Pima County, Pinal County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 12:36 PM MST (19:36 UTC)
- Expired
- Aug 3, 2006, 1:30 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 66 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 031942 FFWTWC AZC019-021-032130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1236 PM MST THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 230 PM MST * AT 1231 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM STRONG THUNDERSTORMS DEVELOPING NEAR PICTURE ROCKS AND MARANA AS WELL AS INTERSTATE 10 NEAR NORTHWEST TUCSON. EXPECT FURTHER DEVELOPMENT THROUGH THE CATALINA MOUNTAINS AND OTHER LOCATIONS AROUND THE GREATER TUCSON AREA. INDIVIDUAL STORM MOVEMENT WAS TO THE NORTH AND NORTHWEST AT 10 MPH. * A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL WILL BE NEAR... CATALINA BY 1245 PM MST MARANA BY 100 PM MST EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...AS WELL AS COUNTRY ROADS AND HIGHWAYS. LAT...LON 3219 11115 3232 11085 3261 11070 3256 11134 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 032015 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 109 PM MST THU AUG 3 2006 AZC019-021-032130- PIMA AZ-PINAL AZ- 109 PM MST THU AUG 3 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES... AT 105 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR FAR NORTHWEST TUCSON...MARANA...DOVE MOUNTAIN...ORO VALLEY AND CATALINA. STORM MOVEMENT WAS TO THE NORTH AND NORTHWEST NEAR 10 MPH. SOME GAGE REPORTS AROUND THAT AREA INCLUDE: 1.10 INCHES AT INA RD NEAR THE SANTA CRUZ RIVER 1.06 CATALINA STATE PARK 0.51 GOLDER RANCH RD AT CANADA DEL ORO EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3221 11116 3232 11085 3261 11070 3256 11134 $$ WEATHER.GOV/TUCSON
000
WGUS75 KTWC 032037
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
132 PM MST THU AUG 3 2006
AZC019-021-032130-
PIMA AZ-PINAL AZ-
132 PM MST THU AUG 3 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR SOUTH
CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 130 PM MST...AN AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY
RAIN CONTINUED NEAR ORO VALLEY...CATALINA AND MARANA IN NORTHEAST
PIMA COUNTY. HEAVY RAIN WAS STARTING TO SPREAD INTO THE ORACLE
JUNCTION AREA IN SOUTH CENTRAL PINAL COUNTY. STORM MOVEMENT WAS TO
THE NORTH AND NORTHWEST AT 10 MPH.
SOME GAGE REPORTS AROUND THAT AREA INCLUDE:
2.20 INCHES AT THE NORTHEAST CORNER OF CATALINA STATE PARK
1.42 GOLDER RANCH RD AT CANADA DEL ORO
1.10 INCHES AT INA RD NEAR THE SANTA CRUZ RIVER
0.71 SAMANIEGO PEAK
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3221 11116 3232 11085 3252 11061 3275 11074
3263 11147
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 8:50 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 8:50 AM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST THU AUG 3 2006 .SYNOPSIS...TODAY WILL BE A TRANSITION DAY WITH SCATTERED THUNDERSTORMS DEVELOPING BEFORE SHOWERS AND THUNDERSTORMS BECOME MORE NUMEROUS FRIDAY INTO SATURDAY. THIS IS DUE TO AN UPPER LOW THAT WILL MOVE FROM THE TEXAS BIG BEND AREA THIS MORNING AND INTO SOUTHEAST ARIZONA ON FRIDAY AND THEN CONTINUE ACROSS SOUTHERN ARIZONA ON SATURDAY. THE CURRENT SOUTHERLY FLOW IN ADVANCE OF THIS SYSTEM WILL PULL ADDITIONAL MOISTURE IN FROM MEXICO. COULD SEE ANOTHER ROUND OF LOCALLY HEAVY RAINS...ESPECIALLY FROM TUCSON EAST...FRIDAY AND SATURDAY. && .DISCUSSION...ITS CREEPING BACK IN. PRECIPITABLE WATER BACK UP TO 1.57 ON THE 12Z KTUS SOUNDING...SURFACE DEWPTS HANGING IN THE MIDDLE 60S. IN ADDITION...OUTFLOW FROM A COMPLEX IN CENTRAL SONORA LAST NIGHT HAS TRIGGERED A DECENT AREA OF CONVECTION THIS MORNING JUST OVER THE INTERNATIONAL BORDER...IMMEDIATELY SOUTH OF SANTA CRUZ AND COCHISE COUNTIES. STILL A FACSIMILE OF A CAP AT 450MB...BUT ABOUT A DEGREE OF COOLING OVER THE PAST 24 HRS IS ERODING THIS. NOT MUCH WESTERLY FLOW LEFT...MOST LEVELS ARE GAINING A SIGNIFICANT SOUTHERLY COMPONENT. STILL WEAK FLOW AT STORM MOTION LEVELS...SO LOCALLY HEAVY RAIN COULD BE A CONCERN. SOME POCKETS OF DRY AIR AND A BIT BETTER SHEAR COULD ALSO ENHANCE ISOLATED SEVERE CONCERNS THIS AFTERNOON. EASTERLY WAVE NEAR SOUTHWEST TEXAS WILL SERVE AS A FAIRLY STRONG FOCUS FOR ORGANIZING PERSISTENT THUNDERSTORM ACTIVITY BY FRIDAY INTO SATURDAY. STILL SOME QUESTION ABOUT ITS TRACK...BUT IT COULD ACTUALLY MOVE BODILY INTO SOUTHEAST ARIZONA FRIDAY NIGHT. WITH THE STILL RELATIVELY WET GROUND...FLOODING AGAIN BECOMES A CONCERN AS SHOWERS AND THUNDERSTORMS BECOME MORE FREQUENT AND WIDESPREAD AGAIN OVER THE NEXT 72 HRS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 3, 11:00 AM MST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST THU AUG 3 2006 AZZ032>035-041800- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM THIS EVENING... .DAY ONE...TODAY AND TONIGHT MOISTURE IS INCREASING UNDER SOUTHERLY FLOW ALOFT. THUNDERSTORMS SPREADING INTO SOUTHERN ARIZONA FROM NORTHERN MEXICO THIS MORNING AS WELL AS THOSE DEVELOPING LATER THIS AFTERNOON ARE EXPECTED TO GENERATE HEAVY RAINFALL. WITH THE GROUND STILL WET FROM PREVIOUS HEAVY RAIN...FLOODING IS AGAIN A MAJOR CONCERN. IN ADDITION...A TROPICAL DISTURBANCE NEAR THE TEXAS BIG BEND AREA THIS MORNING WILL MOVE CLOSER TO THE AREA TODAY. THIS FEATURE MAY INCREASE THE CHANCE OF GETTING VERY GUSTY WINDS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL DISTURBANCE WILL MOVE INTO SOUTHEAST ARIZONA ON FRIDAY AND BRING WIDESPREAD SHOWER AND SCATTERED THUNDERSTORM ACTIVITY. THE ATMOSPHERE WILL BECOME VERY MOIST...RESULTING IN AN INCREASED LIKELYHOOD THAT THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE VERY HEAVY RAIN FRIDAY AND ALSO ON SATURDAY. WITH CURRENT WET SURFACE CONDITIONS IN PLACE...THIS MAY LEAD TO THE INCREASED LIKELIHOOD OF FLASH FLOODING AND ALSO FOR INCREASE IN FLOWS ON MAIN STEM RIVERS...WASHES AND CREEKS. FLOOD/FLASH FLOOD WATCHES MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029-030-041800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND TODAY WITH MAIN THREAT FROM THESE STORMS BEING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-041800- WESTERN PIMA COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:32 AM MST | Flash Flood Watch | TWC | 33 hr | |
| Aug 3, 11:33 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 57 min |
| Aug 3, 12:19 PM MST | Flash Flood Warning | TWC | Pima | 56 min |
| Aug 3, 1:39 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
| Aug 3, 2:03 PM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal | 57 min |
| Aug 3, 3:22 PM MST | Flash Flood Warning | TWC | Greenlee | 53 min |
| Aug 3, 4:04 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.